MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE 10 DEGREES TILTED 36 MM X 25MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE 10 DEGREES TILTED 36 MM X 25MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWD181
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgical procedure, the surgeon requested the lateralized glenoid sphere +4mm the medical device had the fixation screw blocked, preventing its correct implantation in the 25mm screwed base plate.The surgeon tried to loosen the screw several times without success.Surgeon decided to request a new glenosphere to implant it to the patient.The surgeon decided to insert the eccentric glenoid sphere +2mm.The surgery ends without serious events and the patient does not present any problem or serious repercussion.Due to this situation, the surgeon did not allow the disortho surgical assistant to charge the centered glenoid sphere hospital.
 
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Additional Manufacturer Narrative
Please note the corrections to d9/h3 and the h6 component code: the reported event could be confirmed (jammed safety screw in the glenoid sphere before impacting) since the device was returned and was found to be in condition stated in the event description.The device inspection revealed the following: -the visual inspection confirmed that the safety screw was jammed in the glenoid sphere.-after loosening the safety screw, the functionality of the sphere was checked, and it could correctly impact and tighten into the baseplate-gauge without issue to report.The issue described in the reported event was unable to be reproduced.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
AEQUALIS REVERSED GLENOSPHERE 10 DEGREES TILTED 36 MM X 25MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15849148
Report Number3000931034-2022-00377
Device Sequence Number5027340
Product Code KWS
UDI-Device Identifier03700386935831
UDI-Public03700386935831
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K081059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDWD181
Device Catalogue NumberDWD181
Device Lot Number8981AW
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer01/06/2023
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale